Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 3, 2007, 9:48 PM CDT for Zapata County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 9:48 PM CDT (02:48 UTC)
- Expired
- Apr 3, 2007, 10:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:25 PM CDT | TSTM WND DMG | Zapata, TX | ZAPATA COUNTY NEWSPAPER EMPLOYEE REPORTS TREES WITH DIAMETERS OF 1 FOOT TOPPLED BY ESTIMATED 60 MPH WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2921 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 040249 SVRBRO TXC505-040345- /O.NEW.KBRO.SV.W.0010.070404T0248Z-070404T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 948 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ZAPATA COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO... * UNTIL 1045 PM CDT * AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF SAN YGNACIO TO 20 MILES SOUTHWEST OF SAN YGNACIO. * SEVERE THUNDERSTORMS WILL BE NEAR... SAN YGNACIO BY 1000 PM CDT... ZAPATA BY 1045 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2742 9954 2670 9971 2660 9915 2732 9898 $$ PHILO
1 follow-up statement
000 WWUS54 KBRO 040333 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1031 PM CDT TUE APR 3 2007 TXC505-040345- /O.CON.KBRO.SV.W.0010.000000T0000Z-070404T0345Z/ ZAPATA TX- 1031 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR ZAPATA COUNTY... AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF SAN YGNACIO AND WAS MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2742 9954 2670 9971 2660 9915 2732 9898 $$ 54
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:10 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 3, 7:10 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 710 PM CDT TUE APR 3 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS ONCE AGAIN DEVELOPING OVER NORTHEAST MEXICO...WITH ISOLATED LIGHT RAIN MOVING ACROSS THE RIO GRANDE RIVER AND OVER DEEP SOUTH TEXAS. FORECAST FOR TONIGHT HAS BEEN ADJUSTED TO INDICATE ONLY A SLIGHT CHANCE OF SHOWERS FOR THE COUNTIES IMMEDIATELY ADJACENT TO THE RIVER. MAIN FORECAST CONCERN IS FOR WEDNESDAY...WITH BOTH NAM AND GFS SUGGESTING THE PASSAGE OF BOTH A WEAK COLD FRONT AND A 500 MB LOW PRESSURE CENTER THROUGH THE BRO CWFA. STORM PREDICTION CENTER (SPC) MENTIONS POTENTIAL FOR STRONG TO SEVERE (WIND) GUSTS AND HAIL WITH ANY ACTIVITY THAT CAN DEVELOP OVER SOUTH TEXAS DUE TO COMBINATION OF INSTABILITY... COLD FRONT...ABUNDANT MOISTURE...AND AFTERNOON HEATING. SPC ALSO MENTIONS THAT STORM MOTION WILL KEEP MOST STORMS THAT FORM ON MEX(ICO) SIDE OF RIO GRANDE AWAY FROM TX. THEREFORE...HAVE ALSO ADJUSTED FORECAST TO INDICATE POSSIBILITY FOR SEVERE WEATHER FOR THE AFTERNOON AND EVENING HOURS OF WEDNESDAY. NO OTHER GRID CHANGES MADE BEYOND THURSDAY MORNING...AND UPDATED ZONE FORECAST PACKAGE ALREADY ISSUED. && .MARINE...THE MAIN MARINE WEATHER STORY WILL BE THE POSSIBLE DEVELOPMENT OF SVR TSTMS WED PM OVR THE LWR TX GULF WATERS. THESE STRONG TSTMS WILL PRODUCE WND GUSTS IN EXCESS OF 34 KTS...AND MAY REQUIRE SPECIAL MARINE WARNINGS WED. REMEMBER...WINDS AND SEAS WILL ALWAYS BE HIER IN AND NEAR TSTMS...SOMETIMES TWO OR MORE TIMES HIER. AS THE BOUNDARY APPROACHES FROM THE NORTH ON WEDNESDAY NOON... MODERATE EAST TO NORTHEAST WINDS WILL CAUSE SEAS TO BUILD OFFSHORE BEFORE DECREASING AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT ON SUNDAY IS EXPECTED TO CAUSE MODERATE NORTHEAST WINDS AND HIGHER SEAS ONCE AGAIN. SOUTHEAST WINDS ARE EXPECTED TO RETURN EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MUCH OF THE WEEK WITH THE BEST CHANCE OCCURRING ON WEDNESDAY AND AGAIN THIS UPCOMING WEEKEND. && .AVIATION...SOUTHEAST WINDS WILL CONTINUE AT 10 TO 15 KTS THRU SUNSET...BECOMING LIGHT OVRNGT. STRONG TSTM DEVELOPMENT IS POSSIBLE WEDNESDAY AFTERNOON...AS OUR AMS DESTABILIZES AND A WEAK BOUNDARY FM THE N ASSISTS IN THE LIFTING PROCESS. SVR TSTMS ARE POSSIBLE IN AND NEAR HRL...MFE AND BRO AERODROMES WED PM. ALSO...SOME IFR CIGS AND VSBYS ARE POSSIBLE AROUND DAWN WED. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 70 81 68 77 / 0 50 50 20 BROWNSVILLE 72 84 66 78 / 10 50 50 20 HARLINGEN 71 87 64 78 / 0 50 50 20 MCALLEN 72 88 66 82 / 10 50 50 20 RIO GRANDE CITY 71 87 67 83 / 10 50 50 20 SOUTH PADRE ISLAND 71 77 68 76 / 0 50 50 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION...PHILO/58 HMT/MESO...MARTINEZ
Hazardous weather outlook, Apr 3, 4:23 AM CDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 423 AM CDT TUE APR 3 2007 TXZ248>257-040930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 423 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM ACTIVITY MAY DEVELOP WEDNESDAY AFTERNOON AS INSTABILITY ALOFT INTERACTS WITH AN APPROACHING SURFACE COLD FRONT. UNORGANIZED THUNDERSTORMS WITH POSSIBLE LOCALLY HEAVY RAINFALL ARE CURRENTLY THE MAIN THREATS. SMALL CRAFT ADVISORIES MAY BE NEEDED LATER THIS WEEK AS SEAS OFFSHORE BUILD TO NEAR SEVEN FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 54
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:11 AM CDT | Marine Weather Statement | BRO | 4 hr | |
| Apr 4, 10:57 AM CDT | Marine Weather Statement | BRO | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.